Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 154, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2003, 4:34 PM MDT for Bernalillo County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2003, 4:34 PM MDT (22:34 UTC)
- Expired
- Aug 10, 2003, 5:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 26 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 102234 SVRABQ NMC001-102300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 431 PM MDT SUN AUG 10 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 500 PM MDT * AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES EAST OF SOUTH VALLEY...OR ABOUT 14 MILES SOUTHEAST OF DOWNTOWN ALBUQUERQUE...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES EAST OF SOUTH VALLEY AT 500 PM MDT THE ALBUQUERQUE SUNPORT RECORDED A WIND GUST TO 48 MPH AT 430 PM MDT. DAMAGING WINDS IN EXCESS OF 58 MPH ARE THE MAIN THREAT FROM THIS STORM...ESPECIALLY IN THE FOOTHILLS OF ALBUQUERQUE AND SOUTH TO THE COUNTY LINE. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3493 10638 3507 10637 3522 10688 3490 10696 $$ DROZD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN AUG 10 2003 A POSSIBLE BRIEF PATTERN CHANGE IN THE OFFERING DURING MIDWEEK WITH AN INCREASE IN SHOWER ACTIVITY AND CLOUDS AS WELL AS COOLER TEMPERATURES. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS DEVELOPING A BIT LATER THIS AFTERNOON DUE TO A LATE START ON HEATING AS A RESULT OF LAST NIGHTS MCS. CURRENT TRENDS INDICATE CONVECTION TO BE MOST ACTIVE CENTRAL AND WEST THIS EVENING. SIMILAR FOR MONDAY AND TUESDAY WITH A BIT MORE ACTIVITY ACROSS THE EAST...MAINLY EVENING AS A WEAK FRONTAL SYSTEM SLIPS INTO THE NORTHEAST MONDAY. DO NOT THINK THIS FRONT HAS MUCH HOPE TO MOVE SOUTH OF TUCUMCARI. HOWEVER...BROAD SURFACE HIGH PRESSURE BEHIND THE FRONT LOOKS TO INITIATE A GENERAL EASTERLY FLOW ACROSS THE SOUTHERN PLAINS AND EASTERN NEW MEXICO BY TUESDAY. IN ADDITION TO THIS...THE UPPER AIR PATTERN LOOKS TO BE TAKING A BRIEF BREAK FROM THE RIDGE OVER THE SOUTHWEST AND A TROUGH OVER THE EAST. EUROPEAN...GFS AND ETA ALL SUGGEST THAT THE EASTERN TROUGH SPLITS WITH THE SOUTHERN END RETROGRADING TOWARDS TEXAS AS AN INVERTED TROUGH. AS THIS TROUGH NEARS WEST TX WED THE EAST TO SOUTHEAST FLOW WILL INCREASE ACROSS THE STATE USHERING IN GULF MOISTURE. CONFIDENCE IS LOW AS TO HOW FAR WEST THIS INVERTED TROUGH WILL GO...BUT WILL GO AHEAD AND INCREASE CLOUD COVER AND RAIN CHANCES AND BEGIN TO LOWER MAX TEMPS WED AND THU IN RESPONSE TO THIS FEATURE. THERE REMAINS TIME TO ADJUST THE FORECAST IF THIS PATTERN CHANGE DECIDES TO OR NOT TO EVOLVE. FOR FRIDAY THROUGH NEXT WEEKEND WILL TREND TOWARDS WARMER TEMPS AND DECREASE IN POPS WITH THE UNCERTAINTY OF FUTURE PROGRESS OF THE TROUGH. GB PRELIMINARY NUMBERS... FARMINGTON................ 064/093 062/091 059 49212 GALLUP.................... 055/089 054/088 054 49322 GRANTS.................... 057/089 056/088 054 49322 GLENWOOD.................. 061/091 058/092 062 49312 CHAMA..................... 044/085 043/084 044 49323 LOS ALAMOS................ 056/089 055/088 052 49222 RED RIVER................. 045/073 044/072 043 49323 TAOS...................... 050/081 050/080 050 49323 SANTA FE.................. 055/086 055/085 052 49322 SANTA FE AIRPORT.......... 059/088 059/087 056 49312 ESPANOLA.................. 062/091 062/090 056 49212 ALBUQUERQUE HEIGHTS....... 069/092 068/091 066 49312 ALBUQUERQUE VALLEY........ 071/097 070/096 062 49212 ALBUQUERQUE FOOTHILLS..... 062/092 062/091 062 49323 ALBUQUERQUE WEST MESA..... 069/094 068/093 065 49312 SOCORRO................... 063/097 061/097 059 49222 SANDIA PARK/CEDAR CREST... 055/084 054/083 054 49323 MORIARTY/ESTANCIA......... 059/091 059/088 051 49322 CARRIZOZO................. 062/091 060/090 055 49212 RUIDOSO................... 059/085 057/084 047 49212 RATON..................... 052/085 053/082 051 49212 LAS VEGAS................. 054/085 054/083 053 49322 ROY....................... 057/088 056/079 054 49112 CLAYTON................... 063/089 060/083 058 49212 SANTA ROSA................ 063/091 062/088 061 49112 TUCUMCARI................. 067/093 066/089 063 49102 FORT SUMNER............... 067/095 066/090 062 49001 CLOVIS.................... 067/094 065/088 063 49001 PORTALES.................. 068/096 066/090 062 49001 ROSWELL................... 069/096 068/092 067 49001 .ABQ...NONE.
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 10 hours 34 minutes before
NMZ001>021-026-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. BUT A FEW STRONG STORMS WITH WIND GUSTS TO AROUND 45 MPH...LOCALLY TORRENTIAL RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE JUST ABOUT ANYWHERE IN NORTH AND CENTRAL NEW MEXICO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:04 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.